Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 1, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jan 4, 2022, 2:24 PM PST for Elko County, Nevada. It took effect at Jan 5, 2022, 4:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2022, 2:24 PM PST (22:24 UTC)
- In effect from
- Jan 5, 2022, 4:00 AM PST
- Expired
- Jan 5, 2022, 7:56 PM PST
- In force
- 16 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- 636 m²/s²
- 0-3 km storm-relative helicity
- 870 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848 WWUS75 KLKN 042224 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 224 PM PST Tue Jan 4 2022 NVZ033-039-051330- /O.NEW.KLKN.WI.Y.0001.220105T1200Z-220106T0000Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 224 PM PST Tue Jan 4 2022 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Southeastern Elko County and South Central Elko County. * WHEN...From 4 AM to 4 PM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult for high profile vehicles especially along north to south roadways. Blowing and drifting snow is also possible in the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
4 follow-up statements
481 WWUS75 KLKN 051059 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 259 AM PST Wed Jan 5 2022 NVZ033-039-060000- /O.CON.KLKN.WI.Y.0001.220105T1200Z-220106T0000Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 259 AM PST Wed Jan 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southeastern Elko County and South Central Elko County. * WHEN...From 4 AM to 4 PM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult for high profile vehicles especially along north to south roadways. Blowing and drifting snow is also possible in the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
507 WWUS75 KLKN 052220 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 220 PM PST Wed Jan 5 2022 NVZ033-039-060000- /O.CON.KLKN.WI.Y.0001.000000T0000Z-220106T0000Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 220 PM PST Wed Jan 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Southeastern Elko County and South Central Elko County. * WHEN...Through 4 PM PST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult for high profile vehicles especially along north to south roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
468 WWUS75 KLKN 052358 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 358 PM PST Wed Jan 5 2022 NVZ033-039-060400- /O.EXT.KLKN.WI.Y.0001.000000T0000Z-220106T0400Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 358 PM PST Wed Jan 5 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southeastern Elko County and South Central Elko County. * WHEN...Until 8 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult for high profile vehicles especially along north to south roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
263 WWUS75 KLKN 060356 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 756 PM PST Wed Jan 5 2022 NVZ033-039-060500- /O.CAN.KLKN.WI.Y.0001.000000T0000Z-220106T0400Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 756 PM PST Wed Jan 5 2022 ...WIND ADVISORY IS CANCELLED... Breezy conditions continue through tonight, but winds have fallen below criteria. The Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 4, 3:20 AM PST, 11 hours 4 minutes earlier.
Area forecast discussion, Jan 4, 3:20 AM PST, 11 hours 4 minutes before
Area Forecast Discussion National Weather Service Elko NV 320 AM PST Tue Jan 4 2022 .SYNOPSIS...Breezy to windy conditions expected once again across northern Nevada today with showers mainly north of US Highway 50. Some minor snow accumulations are anticipated in the northern sections of Elko and Humboldt counties. Look for showers to linger just north of the I-80 corridor clear through the week as strong westerly flow brings in more moisture and warmer temperatures for the region. && .SHORT TERM...Today through Wednesday night. A negatively tilted trough off the coast of British Columbia, Canada will be pushing east into the Pacific Northwest and southwest Canada. The forecast area will be on the southern end of this system. Temperatures across northern Nevada, especially over northern Elko and Humboldt counties today. Winter weather advisories have been issued for these areas and they will be allowed to continue through tomorrow. For today, the breezy to windy conditions will continue into the day but will relax a bit during the afternoon and evening. Highs today will be several degrees warmer with highs in the mid 30s to low 40s. The weather system's main push will be kept north, though locales across the area, mainly north of US Highway 50, will continue to see activity especially those areas near the Oregon and Idaho borders. Overnight lows will be in the 20s and 30s. Snow amounts in northern Elko county will range from 1 to 4 inches or so. On Wednesday, heights will rise as an upper ridge moves to the east. The precipitation shield will shift north in response during the day. Winds will continue to remain breezy to locally windy, with some gusts of 35 to 40 mph possible in the windier locales. Highs will be in the upper 30s to mid 40s. Any precipitation in the north is expected to become more of a mix, with an inch or so expected in some of the higher valleys. Some light precipitation will hang around in northeast Nevada with overnight lows in the 20s to 30s though it could drop into the teens in some of the colder valleys. .LONG TERM...Thursday through next Monday. The upper flow turns a little more zonal on Thursday through Friday morning, which will limit shower chances to mainly Elko County mountains, with only very light accumulations there. Models/ensembles, however, are trending drier, so even these showers may remain north of Nevada. Highs will be in the upper 30's to mid 40's on Thursday, with lows moderating into the mid 20's to mid 30's on Thursday morning, and cooling a bit more into the 20's on Friday morning. Winds will be breezy. Another trof quickly moves through on Friday through Saturday morning. Snow levels look to be a little elevated again through the day on Friday before lowering to valley floors very early on Saturday morning, and this is when we could get some light accumulations in valleys, though less then an inch. Showers likely to remain generally north of US Hwy 50. Highs on Friday will be in the lower to middle 40's and lows Friday night will be in the mid teens to mid 20's. Winds will be breezy on Thursday through Saturday morning. Ridging looks to finally build in on Saturday afternoon, which will continue through Monday, bringing dry conditions. High temperatures on Saturday will be in the 30's to lower 40's and then some minor cooling into the upper 20's to upper 30's is expected on Sunday and Monday. Cooler mornings are expected as well, with lows in the single digits through the lower teens. Winds will be lighter under ridging. && .AVIATION...A winter system is passing through NV leading to impacts for all terminals. During the morning this will be gusty winds at all terminals except for KTPH. These winds will see gusts in the 30s kt range with an occasional gusts into the 40s kt range. The winds will weaken by the late morning to early afternoon hours. Winter weather will arrive at KEKO during the morning and at KWMC and KBAM later during the late morning to early afternoon. This precipitation will likely be a mix of snow and rain. Low cloud decks will be associated with the precipitation. This will cause these terminals to have MVFR to IFR conditions. Mountain obscuration will be widespread in northern NV with the passage of this system. Icing is a concern with this system so be sure to check the Aviation Weather Center icing forecast. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 4 AM PST Wednesday for Humboldt County-Northern Elko County-Ruby Mountains and East Humboldt Range. && 86/90/99
In the hours before
Local storm report, Jan 4, 10:40 AM PST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1040 AM PST TUE JAN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM HIGH SUST WINDS 18 NNE WELLS 41.35N 114.81W
01/04/2022 M41 MPH ELKO NV MESONET
MESONET STATION HDSNV 17.7 NE WELLS (NV DOT)
STATION ELEVATION: 6275 FT.
&&
91Local storm report, Jan 4, 10:43 AM PST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
1043 AM PST TUE JAN 4 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HIGH SUST WINDS 11 WSW WINNEMUCCA 40.89N 117.91W
01/03/2022 M41 MPH HUMBOLDT NV MESONET
MESONET STATION RSENV 11.1 SW WINNEMUCCA (NV
DOT) STATION ELEVATION: 4350 FT.
&&
91Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.